Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2015, 7:13 PM CDT for Burleigh County, McLean County, North Dakota. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 11, 2015, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, McLean County, ND
The radar
The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:15 PM CDT | HAIL 1 | 2 N Wilton, ND | |
| Jul 11, 7:22 PM CDT | HAIL 1.75 | Wilton, ND | PEA SIZED HAIL OBSERVED AT 718 CDT GROWING TO GOLFBALL SIZED BY 722 CDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS53 KBIS 120013
SVRBIS
NDC015-055-120115-
/O.NEW.KBIS.SV.W.0099.150712T0013Z-150712T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILTON...OR
15 MILES SOUTHEAST OF WASHBURN...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WILTON AROUND 740 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0012Z 262DEG 5KT 4712 10083
HAIL...1.00IN
WIND...60MPH
$$
ZH4 follow-up statements
384
WWUS53 KBIS 120024
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SAT JUL 11 2015
NDC015-055-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-MCLEAN ND-
724 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH AND SOUTHEASTERN MCLEAN COUNTIES...
AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILTON...OR 15
MILES SOUTHEAST OF WASHBURN...MOVING EAST AT 5 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL IN
THE TOWN OF WILTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
WILTON AT 725 PM.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0023Z 262DEG 5KT 4712 10081
HAIL...1.75IN
WIND...70MPH
$$
ZH687
WWUS53 KBIS 120033
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT SAT JUL 11 2015
NDC015-055-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-MCLEAN ND-
733 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH AND SOUTHEASTERN MCLEAN COUNTIES...
AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WILTON...OR 18 MILES EAST OF WASHBURN...MOVING NORTHEAST AT 10 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL
WITH THIS STORM IN WILTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
REGAN AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0031Z 239DEG 10KT 4719 10066
HAIL...2.50IN
WIND...70MPH
$$
ZH456
WWUS53 KBIS 120048
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
748 PM CDT SAT JUL 11 2015
NDC055-120056-
/O.CAN.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
MCLEAN ND-
748 PM CDT SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0046Z 262DEG 5KT 4719 10063
$$
NDC015-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-
748 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH COUNTY...
AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF REGAN...OR 19 MILES EAST OF WASHBURN...MOVING EAST AT 5 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL WITH
THIS STORM IN THE TOWN OF WILTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
REGAN AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR NEW JOHNS LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0046Z 262DEG 5KT 4719 10063
HAIL...1.25IN
WIND...70MPH
$$
ZH619
WWUS53 KBIS 120111
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT SAT JUL 11 2015
NDC015-120120-
/O.EXP.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-
811 PM CDT SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURLEIGH COUNTY
WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0106Z 262DEG 5KT 4719 10063
$$
ZHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 11, 5:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 553 PM CDT SAT JUL 11 2015 .UPDATE... ISSUED AT 555 PM CDT SAT JUL 11 2015 SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA THROUGH THE EVENING HOURS. AS DISCUSSED BELOW...ROBUST INSTABILITY WITH 4-5K J/KG OF MUCAPE. LITTLE SHEAR BUT ENOUGH TO SUSTAIN A FEW STRONG UPDRAFTS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 237 PM CDT SAT JUL 11 2015 CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEASTERN ALBERTA WITH TROUGH STRETCHING INTO THE WESTERN DAKOTAS. BEHIND THE TROUGH OVER SOUTHWEST NORTH DAKOTA DEWPOINTS ARE IN THE 50S...WHILE AHEAD MOST LOCATIONS REMAIN AROUND 70. UPPER LEVEL ANALYSIS PLACES BROAD TROUGH OFF THE WEST COAST WITH COMPACT LOW LIFTING THROUGH NORTH CENTRAL MONTANA WHILE BROAD RIDGE STRETCHES FROM THE SOUTHERN PLAINS INTO THE MIDWEST. OVER OUR AREA...SOUTHWEST FLOW REMAINS WITH A VARIETY OF COMPACT SHORT WAVES MOVING THROUGH. FOR THE REST OF THIS AFTERNOON INTO THIS EVENING...STRONG INSTABILITY EXISTS AHEAD OF THE AFOREMENTIONED SURFACE TROUGH PER LATEST MODEL ANALYSIS AND KBIS 18Z SOUNDING...THOUGH SHEAR REMAINS MARGINAL. LATEST HIGH-RES GUIDANCE SUGGESTS CONVECTION DEVELOPING BY LATE THIS AFTERNOON OVER CENTRAL...POSSIBLY INTO PORTIONS OF NORTHWEST...NORTH DAKOTA. GIVEN THE GREAT INSTABILITY HAVE OPTED TO MENTION SEVERE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83. STRONGER STORMS WILL PUSH TO THE EAST OVERNIGHT WITH SOME RE- DEVELOPMENT POSSIBLE BACK TO THE WEST AS A VARIETY OF UPPER WAVES PASS THROUGH. ON SUNDAY...ANOTHER HOT DAY IS IN STORE AS UPPER RIDGE AMPLIFIES AND COMPACT LOW OPENS UP AND PASSES TO THE NORTH. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES IN CYCLONIC FLOW WITH THE SYSTEM PASSING NORTH. STRONGEST INSTABILITY SETS UP OVER EASTERN NORTH DAKOTA...THOUGH WILL HAVE TO KEEP AN EYE ON THE JAMES RIVER VALLEY AS ENOUGH INSTABILITY MAY BE PRESENT FOR SOME STRONGER STORMS TO DEVELOP. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 237 PM CDT SAT JUL 11 2015 THE LONG TERM WILL REMAIN ACTIVE THROUGH THE NEXT WEEKEND. SOUTHWEST FLOW ALOFT OVER THE WESTERN US WILL REMAIN OVER THE NEXT WEEK. THIS WILL PUT NORTH DAKOTA IN A FAVORABLE POSITION TO RECEIVE MANY UPPER LEVEL SHORT WAVES. WARM...MOIST AIR WILL REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE NEXT WEEK. THE MODELS ARE INDICATING VERY HIGH CAPE VALUES...MAINLY ACROSS THE JAMES AND RED RIVER VALLEYS THROUGH THE NEXT WEEK...BUT LITTLE TO NO SHEAR. WITH VERY HIGH MOISTURE CONTENT THROUGHOUT THE ATMOSPHERE...VERY HEAVY RAIN IS POSSIBLE IN THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY SUNDAY AND MONDAY SHOULD BE NORTH AND EAST. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL NORTH DAKOTA SUNDAY EVENING AS A COLD FRONT MOVES THROUGH. NORTH DAKOTA WILL REMAIN UNDER THE INFLUENCE OF DIFFLUENCE ALOFT MONDAY AND TUESDAY...HOWEVER WITHOUT ANY DISCERNIBLE WAVE OR ADDITIONAL FORCING...ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT THIS TIME. BY WEDNEDAY AND THURSDAY ANOTHER WAVE IS EXPECTED TO MOVE THROUGH AS A UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL CONUS MOVES EAST. AT THIS TIME THE GFS/ECMWF CONTINUE TO INDICATE SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES SHOULD GENERALLY RANGE FROM THE MID 80S TO LOW 90S THROUGH THE NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1226 PM CDT SAT JUL 11 2015 ISOLD/SCT TSRA EXPECTED MAINLY OVER CENTRAL AND EASTERN NORTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE SEVERE ALONG AND EAST OF A LINE FROM KMOT TO KBIS. LATER TONIGHT...LCL BR POSSIBLE OVER PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST NORTH DAKOTA. OTHERWISE...VFR CONDITIONS EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...JJS LONG TERM...AJ AVIATION...JJS
Hazardous weather outlook, Jul 11, 2:37 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CDT SAT JUL 11 2015 NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-121945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 237 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT WEEK. HEAT INDEX VALUES BETWEEN 95 AND 100 ARE EXPECTED IN THE SOUTHERN JAMES RIVER VALLEY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212 OR VIA FACEBOOK OR TWITTER. NDZ001-002-009-010-017>019-031>033-040>045-121945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 237 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST NORTH DAKOTA. THE CHANCE FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JJS/AJ
In the hours before
Special weather statement, Jul 11, 6:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 618 PM CDT SAT JUL 11 2015 NDZ002-003-010-011-120000- BURKE-WARD-RENVILLE-MOUNTRAIL- 618 PM CDT SAT JUL 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RENVILLE... NORTHWESTERN WARD...BURKE AND NORTH CENTRAL MOUNTRAIL COUNTIES... AT 617 PM CDT...A STRONG THUNDERSTORM WAS OVER BURKE AND NORTHERN MOUNTRAIL COUNTIES...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOWBELLS...KENMARE...POWERS LAKE...LIGNITE...FLAXTON...LOSTWOOD... NORTHGATE...COTEAU AND NIOBE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHWESTERN NORTH DAKOTA. LAT...LON 4844 10223 4848 10274 4900 10252 4900 10187 TIME...MOT...LOC 2317Z 210DEG 30KT 4893 10229 MATHEWS
Local storm report, Jul 11, 6:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
634 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 SSE LIGNITE 48.79N 102.53W
07/11/2015 E0.75 INCH BURKE ND TRAINED SPOTTER
&&
MMATHEWSLocal storm report, Jul 11, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 SSE LIGNITE 48.79N 102.53W
07/11/2015 E0.75 INCH BURKE ND TRAINED SPOTTER
HAIL BEGAN AT 545 CDT AND ENDED BEFORE 625 CDT
&&
CORRECTED REMARKS
MMATHEWSLocal storm report, Jul 11, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 9 E WASHBURN 47.30N 100.84W
07/11/2015 E1.25 INCH MCLEAN ND PUBLIC
LITTLE WIND WITH THE HAIL. HEAVY RAIN ACCOMPANIED THE
LARGE HAIL. PUBLIC REPORT VIA MCLEAN COUNTY RURAL
DIRECTORY.
&&
NHEINERTSpecial weather statement, Jul 11, 6:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SAT JUL 11 2015
NDZ011-012-021-120045-
MCHENRY-WARD-MCLEAN-
659 PM CDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARD...SOUTHWESTERN
MCHENRY AND NORTHEASTERN MCLEAN COUNTIES...
AT 658 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
BUTTE...OR 25 MILES NORTHWEST OF MCCLUSKY...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUTTE...BENEDICT...VOLTAIRE...BALFOUR...KIEF...BERGEN...RUSO AND
STRAWBERRY LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NORTH DAKOTA.
LAT...LON 4801 10041 4785 10052 4785 10058 4775 10058
4767 10063 4767 10102 4803 10120
TIME...MOT...LOC 2358Z 186DEG 20KT 4776 10083
MATHEWSSpecial weather statement, Jul 11, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT SAT JUL 11 2015
NDZ021-022-035-120045-
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
707 PM CDT SAT JUL 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BURLEIGH...
SOUTHERN SHERIDAN AND SOUTHEASTERN MCLEAN COUNTIES...
AT 706 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MCCLUSKY
TO 10 MILES SOUTHEAST OF WILTON...AND MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILTON...WING...GOODRICH...REGAN...MCKENZIE...BALDWIN...DOUBLE DITCH
INDIAN VILLAGE AND NEW JOHNS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4688 10089 4690 10091 4695 10091 4697 10094
4698 10094 4701 10089 4704 10087 4709 10093
4742 10070 4749 10007 4681 10039
TIME...MOT...LOC 0006Z 281DEG 9KT 4736 10050 4701 10068
ZHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM CDT | Special Weather Statement | BIS | Burleigh | 38 min |
| Jul 11, 7:41 PM CDT | Special Weather Statement | BIS | McHenry | 34 min |
| Jul 11, 7:54 PM CDT | Special Weather Statement | BIS | Rolette | 51 min |
| Jul 11, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 52 min |
| Jul 11, 9:02 PM CDT | Special Weather Statement | BIS | Rolette | 28 min |
| Jul 11, 9:21 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 54 min |
| Jul 11, 10:17 PM CDT | Special Weather Statement | BIS | Rolette | 43 min |
| Jul 11, 10:23 PM CDT | Areal Flood Advisory | BIS | Rolette | 3 hr |
| Jul 11, 10:56 PM CDT | Special Weather Statement | BIS | Rolette | 49 min |
| Jul 12, 6:35 PM CDT | Special Weather Statement | BIS | Bottineau | 25 min |
| Jul 12, 6:50 PM CDT | Special Weather Statement | BIS | McHenry, Pierce | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.